Overdosing Inmate Resuscitated at Main Jail
By the Santa Barbara County Sheriff's Office
Custody deputies at the Main Jail successfully revived an inmate who was suspected to be overdosing. On Thursday, November 10, 2022, at approximately 7:15 a.m., a Custody Deputy in the Inmate Receiving Center was conducting a safety check of inmates when he was alerted by inmate that his cellmate was having a medical emergency.
Custody Deputies removed the unconscious inmate from the cell, into the dayroom area and requested an emergency medical response. Custody Deputies, along with Wellpath medical staff, began lifesaving measures including three doses of naloxone nasal spray. The inmate regained consciousness prior to the arrival of the ambulance and was transported to an area hospital for follow-up care.
The Sheriff’s Office would like to highlight this incident as an example of the danger of fentanyl use, the importance of carrying naloxone, and recognizing the signs of overdose which may include:
- Difficult to wake up
- Slowed Breathing
- Blue or pale lips and fingernails
If you notice these signs, call 911 immediately and give naloxone. For more information about fentanyl overdose, the signs of overdose and how to get naloxone, visit fentanylisforeversb.org.